Sunday, April 21, 2019

Comments by Dana

Showing 3 of 3 comments.

  • Thank you. You are a Blessing to your son! You are a brave soul along with your son and all of us who have and are going through this. No one could ever imagine this kind of hell. I feel grateful that I could post my story here. I have on the benzo forums, but hopefully the public will read our stories. I imagine most people know someone who is going through this and also there are people who have no idea that they are sick because of these drugs and the withdrawal. God Bless you and your son.

  • Thank you Angela. It is not fair at all for anyone. You are a Godsend. I emailed to this to a friend who is now benzo free. We met on a benzo forum many years ago and are like sisters. She posted this to facebook and is getting the word out. She cried and started Praying for all of us. I am going to start a milk titration very SLOWLY which will take at least 2 years, but that is alright. You gave me the fortitude and courage to try again! The word will get out and people who have been afraid to talk about will beable to without fear of judgment and condemnation.

  • This true and touching article brings back so many memories and shakes my Soul to the core. I have been there and did not think I would live. I never did drugs as a teenager in the 60’s and 70’s. I had no desire or need to. I always felt wonderful. My journey of Hell began with an unneeded total hysterectomy back in the 90’s. It was just a cyst, yet the Dr had me convinced that it was cancer and that everything should come out. My life changed in those 2 hours of surgery. I went on Estrogen, but not enough. My Dr was very ignorant when it came to HRT. I was finally put on an estrogen patch and sometime after I started getting very sick. I woke up one morning extremely weak, jittery, nauseated. I started losing weight rapidly and everything i ate went through me. I was in the ER 3 times. I did not realize it was the patch until I was admitted the 3rd ER visit to the hospital where I had the surgery. I was an RN there and had been for years. This was a well known university hospital. I was admitted under the medicine service as it was the weekend. The Dr knew nothing about anything. I finally realized that it was the patch and told him. He told me that I was having panic attacks. I was treated like a dog. I had not slept for months and had lost a lot of weight very rapidly. This was not panic. I took the patch off. In the meantime he called in Psych and they told me that I had separation anxiety from losing my uterus! How barbaric. I told them they were crazy. I was worked up the gastroenterology dept. and the Dr stated that it was definitely caused by something other than panic. It was the patch. Psych put me on Klonopin. I did not know anything about the drug as I worked mostly critical care where drugs were given IV. I was discharged with an apology and on the drug. I became depressed and felt very bizarre a few weeks later. I attributed it to the hormones. I was then on Premarin. I had no clue that this dreaded drug was doing this to me. My brain and GABA receptors were already altered. I had to go on Paxil for the depression and that helped somewhat. A year and a half later I decided to get off of the drugs. I tapered down on the Paxil and that was hell enough, but I got off. I tried so desperately to wean off of the klonopin, but had horrific symptoms. I had no idea it was withdrawal. I had no computer at the time and the Dr knew nothing.
    I finally decided to go into detox thinking they could get me off and I would be fine. I went in and they cold turkeyed me. There were many people in there who were getting off of opiates and alcohol. I could not figure out why they were getting better and I was rapidly descending into hell. Even the staff were perplexed as I lost weight, could not walk right, hallucinated and the list goes on. I was finally discharged and went home with my husband and son. My husband worked and my son was in school, so I went to stay with my Mom who took care of me. I had to be fed as I had no coordination. I paced and rocked 24 hours a day. No sleep. My poor mother thought I was making this up, yet knew something was very wrong. I Prayed for God to take me and I contemplated suicide every minute. The physical symptoms were horrific. Dr Heather Ashton mentions them in her articles and I had almost everyone of them. I was able to go home for a weekend and managed get on the computer and found a benzo group. They saved my life. I made an appointment with a Psychiatrist and had to wait another 2 months. I was already 2 months out and getting worse. I finally saw him and he knew. He was appalled that I had been put on them in the first place and that I was cold turkey detoxed. In fact he got the name of the detox center and called them. I was immediately reinstated back on. It took months for me to stabilize. It took 2 years to even feel human. I did manage to taper some, but finally I stopped when it got to be rough. I stabilized and then did a slow water taper for a few months and it got rough again. I decided that I was going to live my life and not spend the rest of it in agony. I am on it but I do fine and this is my norm. I am now 63 and was 43 when I was put on it. I am angry because I am on a prescription drug created by big Pharma and am in bondage. There was a song in by Steppenwolf written in the 60’s about the drug pusher. I refer that song to the Dr’s who prescribe it and to Big Pharma. One day they will answer to God about their Greed and disregard for human life. God so understands this and why some of us could not handle the agony and just wanted to the pain to go away. They are in His loving arms. These drugs create dependence which so different from addiction. The public needs to know this. This has been so misunderstood and it seems like no one wants to acknowledge this suffering that goes on. I am not a mean Spirited person, but there are times I wish the Dr’s and all of the people at Big Pharma could take them and then cold turkey off and then sit in withdrawal for a few months or more. Then, they would get it.
    I Pray for all of those who have and are suffering from the drugs and the withdrawal. God Bless you all and you, Angela for bringing this to the light!